Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 29, NWS Corpus Christi, TX

November 14, 20086 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 14, 2008, 9:20 PM CST for 6 counties in Texas. It took effect at Nov 15, 2008, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 9:20 PM CST (03:20 UTC)
In effect from
Nov 15, 2008, 12:00 AM CST
Expired
Nov 15, 2008, 12:00 PM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 150320
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CST FRI NOV 14 2008

...STRONG NORTH WINDS EXPECTED BEHIND COLD FRONT TONIGHT...

TXZ242>247-151130-
/O.NEW.KCRP.WI.Y.0029.081115T0600Z-081115T1800Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
920 PM CST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 12 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST SATURDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND AND OFF THE
COAST BY MIDNIGHT TONIGHT. STRONG NORTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL BE POSSIBLE IN THE WAKE OF THE FRONT TONIGHT.
THE WINDS WILL REMAIN STRONG THROUGH NOON SATURDAY AS HIGH
PRESSURE BUILDS INTO SOUTH TEXAS. THE WINDS WILL DIMINISH TO 15 TO
25 MPH SATURDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

JM
1 follow-up statement
000 
WWUS74 KCRP 150932
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 AM CST SAT NOV 15 2008

TXZ242>247-151800-
/O.CON.KCRP.WI.Y.0029.000000T0000Z-081115T1800Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
332 AM CST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

STRONG NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THIS MORNING ACROSS THE COASTAL COUNTIES. THESE
STRONG WINDS ARE THE RESULT OF A STRONG COLD FRONT WHICH MOVED
THROUGH EARLIER IN THE EVENING. THE WINDS ARE EXPECTED TO
GRADUALLY WEAKEN IN THE AFTERNOON AS THE CENTER OF HIGH PRESSURE
PUSHES INTO CENTRAL TEXAS.  

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:02 PM CST, 18 minutes earlier.

Area forecast discussion, Nov 14, 9:02 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
902 PM CST FRI NOV 14 2008

.DISCUSSION...STRONG COLD FRONT RIGHT ON SCHEDULE AND APPROACHING
A COTULLA TO CUERO LINE ATTM. FRONT SHOULD REACH LRD-VCT BEFORE
10PM AND REACH THE COAST JUST BEFORE MIDNIGHT. CONSIDERING THE
STRONG 7MB PRESSURE RISES BEHIND THE FRONT AND 30KT WIND GUSTS
FROM ASOS SITES ACROSS THE HILL COUNTRY...WILL POST A WIND
ADVISORY FOR THE COASTAL COUNTIES AS THE THERMAL IMPACTS WITH THE
WARMER GULF WATERS SHOULD RESULT IN WINDS GUSTING NEAR 40 MPH.
STRONG COLD AIR ADVECTION IS PROGGED TO CONTINUE THROUGH NOON
SATURDAY THUS THE EXPIRATION TIME OF THE SCA WILL REFLECT THIS
TIMING AS WELL. IR SATELLITE SHOWS A BAND OF STRATOCUMULIS BEHIND
THE FRONT THUS A BRIEF PERIOD OF CLOUD COVER CAN BE EXPECTED
BEFORE SKIES CLEAR OUT LATER TONIGHT. KCRP 88D SHOWS A FEW LIGHT
SHOWERS EMBEDDED IN THIS CLOUD COVER RIGHT ALONG THE BOUNDARY OVER
VICTORIA AND JACKSON COUNTIES...THUS WILL ADD MENTION OF SHOWERS TO
THE NORTHEASTERN ZONES AND COASTAL WATERS. TEMPERATURES SHOULD
DROP INTO THE MID 40S ACROSS THE NORTHERN CWA TOWARD DAYBREAK WITH
MID 50S EXPECTED ALONG THE COAST. RED FLAG CONDITIONS WILL PREVAIL
ON SATURDAY DUE TO STRONG WINDS AND DRY AIRMASS IN THE WAKE OF THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    53  70  36  72  44  /  10   0   0   0   0
VICTORIA          47  67  35  71  40  /  10   0   0   0   0
LAREDO            53  72  42  75  49  /  10   0   0   0   0
ALICE             50  71  36  73  43  /  10   0   0   0   0
ROCKPORT          55  67  41  72  50  /  10   0   0   0   0
COTULLA           48  70  35  73  42  /  10   0   0   0   0
KINGSVILLE        51  71  37  73  43  /  10   0   0   0   0
NAVY CORPUS       57  68  43  70  50  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 3 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR
     THE FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY FROM 12 PM SATURDAY TO 6 AM CST SUNDAY FOR
     THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
     TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
     TO 60 NM.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

JM/75...SHORT TERM
TM/95...AVIATION
Hazardous weather outlook, Nov 14, 5:43 AM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 AM CST FRI NOV 14 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
543 AM CST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT OVER THE
COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND
COASTAL WATERS SATURDAY WITH GUSTS NEAR GALE FORCE.

A FIRE WEATHER WATCH IS IN EFFECT FOR THE MID MORNING THROUGH
AFTERNOON PERIOD SATURDAY...OVER THE COASTAL BEND. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/19

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:44 PM CSTMarine Weather StatementCRP3 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.